Posts by James Gray33
8 posts shown.
George Cook said:Screening of a film featuring two women who recovered from schizophrenia...
Today, May 24, 2014.
from 6:00 PM to 9:00 PM
MoSt Association
4th Street Bridge, Office: 52 Gundulic St, 33101 Miami, US
The first woman is Joanna Greenberg (fully recovered for over 50 years), the bestselling author of "I Never Promised You a Rose Garden." The second is Catherine Penney (fully recovered for over 30 years), a psychiatric nurse from California whose recovery story was documented by her psychotherapist, Daniel Dorman, MD, in the book "Dante's Cure: road from insanity."
Their stories are woven together with interviews from heavyweights in the field of schizophrenia recovery. This includes Peter Breggin, MD (author of "Toxic Psychiatry"), Robert Whitaker (journalist and author of "madness in America" and "anatomy of epidemic"), and Dr. Bertram Karon (author of "Schizophrenia Psychotherapy: The Treatment of Choice"). Additionally, the film features over 100 interview clips of people sharing their views on schizophrenia, filmed in Washington Square Park in New York City.
https://www.facebook.com/events/1386...84305/?fref=ts
The film is available for download. If you aren't tech-savvy, send me your address via DM and I can burn it onto a CD and mail it to you..
Also, if anyone is in Miami, there’s a week-long gathering happening—send me a DM for details (anyone is welcome, regardless of diagnosis; we represent a wide spectrum of experiences 😉).
🙂
Which website can I use to download the film?
Thanks.
I’m not sure if I should be reposting a comment from an online political forum regarding the dangers of medication—so my apologies if I've overstepped—but reading this made me wonder if Lexapro is actually to blame.
Comment:
John Doe | 07/02/2008 20:43
I know of a drug far more effective at treating depression and various other psychotic conditions than Prozac. It’s called Seroquel. It is guaranteed to kill you if "correctly" dosed over a long period. Remember this name carefully; it might save your life, or at the very least, help you avoid the torture of being poisoned. In a case I witnessed personally, a fatal outcome was avoided only because the patient's family decided to stop the treatment at a critical moment, defying the neuropsychiatrist who insisted the medication must continue. Despite obvious signs of poisoning—recurring high fevers, chills, a constant heart rate hovering around 120 beats per minute day and night, and breathing difficulties—for reasons unknown, the doctor refused to halt the therapy. He even claimed the dose could be increased without risk to the patient. When the panicked family members finally broke and made the layperson's decision to stop the Seroquel, all the symptoms vanished instantly, and the patient made a full recovery. This story is true and serves as a warning: people with blind faith in doctors and their prescriptions often lose what matters most—their health, and frequently, their lives. In this country, medical errors and drug side effects are often swept under the rug. There’s a dark piece of humor about this: there isn't a good doctor until they've filled at least one cemetery.
Alexis, thanks for getting back to me so quickly.
If you don't mind, I have one more question. Is shortness of breath a known side effect of Lexapro? I read somewhere that it might be possible, and I'm wondering if that's what's happening here. He starts struggling to breathe after walking just 200 meters at a brisk pace. Some people suggest it's just from smoking, but he's actually cut back significantly—he's only at about five or six cigarettes a day now, whereas he smoked much more before starting treatment. He used to train regularly and never had this issue. It’s hard to wrap my head around how the medication could affect him this way. Should he have adjusted to it by now, after two months?
He's quite young and is really trying to stay active, though he has gained weight since starting the medication and is finding it difficult to maintain his fitness.
Thanks again.
Eric Mitchell55 said:Well, if 62mg is enough to take down a rhino, what am I supposed to do with the 300mg I’m taking every single day? 🙄 It’s true that I spend most of my time sleeping and don't feel quite as drowsy as I used to, but then again, my situation is a bit more complicated than what was mentioned above.
I mean, I'm dealing with schizophrenia and borderline personality disorder on top of everything else...
Alexiss, are you on any other medications? My brother had his dose lowered to 37.5 mg, but even combining it with Risperdal and Prozac, he’s still exhausted—just totally wiped out. He isn't sleeping quite as much as before, but he's still sleeping a ton. He only takes 1 mg of Lorazepam at night.
Thanks
Chloe Hughes6 said:So, let me see if I understand correctly: you don't have a diagnosis, and the medical consultation lasts a mere two minutes? Doesn't that speak volumes all on its own? Though, I suppose one isn't supposed to say that here. Seroquel is a medication that should be approached with extreme caution, especially at dosages that seem more suited for a rhinoceros! Furthermore, 3 mg of Risperdal is quite significant when combined with the other medications mentioned. These fall into the category of drugs that can cause dependency. You really ought to find a new physician immediately! Why not ask that doctor if they would prescribe such a "small dose" to a member of their own family? If the healthcare system were functioning properly, that doctor would be facing a disciplinary hearing before the state medical board.
It’s Risperdal, an antipsychotic—not Misar. Or maybe they're the same thing? Honestly, I was just hoping for a recommendation for psychotherapy. I wonder if hypnosis with a psychologist might help, or anything else, really. I just need to take some kind of action. Even a tiny bit of progress would be a win.
David Vaughn75, thanks for the input.
Is this easier to manage than something like schizophrenia? I’ve been reading up on it quite a bit, and it doesn't seem like schizo—or at least, he isn't showing those specific symptoms. He doesn't mumble, he doesn't seem paranoid (in fact, he’s almost too carefree; he never even locks the door), and there are no hallucinations. He actually seems tuned in to his surroundings. Before he started therapy, he was constantly worried about his grandmother and making sure she was okay while she was sick. His routine mostly involved heading out to pick up marijuana or staying cooped up in his room on his laptop. Honestly, I think his biggest issue is a total lack of respect for authority and tension with his parents. One psychiatrist mentioned it might just be an adolescent crisis since he’s only 19. He did seek help on his own once, but he gave up pretty quickly.
I realize diagnosing him is difficult, but we were hoping for better guidance on how to handle him. We need a serious conversation because his thought patterns are concerning. Our main fear is that he'll turn to alcohol or weed.
Honestly, I’m in the dark about what he’s actually suffering from. The doctors aren't giving us any real answers. We go in for checkups every ten days, but they only last a few minutes, and nobody even bothers to ask how his behavior or mood has been lately.
He struggled with alcohol and marijuana in the past. When he was using those substances, he was aggressive. Later, he just shut everyone out and dealt with insomnia. To me, it looked like classic depression, but things hit a breaking point when he intentionally injured himself just to get money out of his family.
I'm asking because the doctor claims he's only on a small dose, but it doesn't look that way to me. He's constantly lethargic and completely lacks any drive.
Hi everyone. I'm hoping I can ask a question here—I wasn't quite sure which thread to use since there are so many similar topics—but if anyone is willing to share their thoughts, 🙂
my brother is currently being treated with atypical antipsychotics. We don't know his exact diagnosis because the doctors haven't shared any specifics with us yet, but he’s been on this medication regimen for about a month now.
My main concern is whether this combination—62.5 mg of Clozaril, 3 mg of Risperdal, 750 mg of Efexor, and 2 mg of Ativan—is excessively heavy. He's sleeping through the entire night and most of the day as well. During his last check-up, the doctor actually increased his Clozaril dose to that amount because my brother complained he wasn't getting enough sleep. In reality, he was just having trouble waking up when we tried to get him ready for the appointment. The actual consultation lasted maybe two minutes.
Thanks.